Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 11, 2007, 4:49 AM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 4:49 AM CDT (09:49 UTC)
- Expired
- Jun 11, 2007, 10:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Chautauqua County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:00 AM CDT | FLASH FLOOD | 8 E Arkansas City, KS | FLASH FLOODING WAS REPORTED ACROSS ROADS APPROXIMATELY 8 MILES EAST OF ARKANSAS CITY. ROADS WERE BEING BARRICADED. |
| Jun 11, 6:50 AM CDT | FLASH FLOOD | Cedar Vale, KS | OBSERVER IN CEDAR VALE REPORTED 7.72 INCHES OF RAINFALL. THE OBSERVERS HOME HAD FLOOD WATERS ENTER IT. |
| Jun 11, 7:32 AM CDT | FLASH FLOOD | 7 E Cedar Vale, KS | A STORM SPOTTER REPORTED FLASH FLOODING 7 MILES EAST OF CEDAR VALE. |
| Jun 11, 10:15 AM CDT | FLASH FLOOD | Sedan, KS | SEVERAL RURAL ROADS UNDER WATER AROUND AND SOUTH OF THE CITY OF SEDAN...AND LOTS OF STREET FLOODING FROM THE EARLY MORNING HEAVY RAINFALL. |
| Jun 11, 10:25 AM CDT | HEAVY RAIN 6 | Chautauqua, KS | 6 INCHES OF RAINFALL WAS MEASURED IN THE TOWN OF CHAUTAUQUA SINCE SUNDAY NIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 110950
FFWICT
KSC019-035-111545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
449 AM CDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1045 AM CDT.
* AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL OVER THE WARNED AREA. SOME
OF THE STORMS WERE MOVING REPEATEDLY OVER THE SAME AREAS. RAINFALL
RATES OF 1 TO 3 INCHES PER HOUR WERE INDICATED.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CEDAR VALE...CHAUTAUQUA...DEXTER...HALE...MAPLE CITY...NIOTAZE...
PERU...SEDAN.
AT 445 AM CDT...COWLEY COUNTY EMERGENCY MANAGEMENT REPORTED A WATER
RESCUE AT COWLEY COUNTY STATE LAKE APPROXIMATELY 15 MILES EAST OF
ARKANSAS CITY ALONG HIGHWAY 166.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3700 9695 3700 9596 3729 9596 3730 9651
3724 9652 3719 9694
$$
CARUSO2 follow-up statements
000
WGUS73 KICT 111126
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 AM CDT MON JUN 11 2007
KSC019-035-111545-
CHAUTAUQUA KS-COWLEY KS-
625 AM CDT MON JUN 11 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SOUTHEASTERN COWLEY AND CHAUTAUQUA COUNTIES...
AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER PORTIONS OF
SOUTHEASTERN COWLEY COUNTY INTO MUCH OF CHAUTAUQUA COUNTY. RADAR
ESTIMATED RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WITH THESE SLOW
MOVING THUNDERSTORMS. FLASH FLOODING IS IMMINENT AS A RESULT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3700 9695 3700 9596 3729 9596 3730 9651
3724 9652 3719 9694
$$
CARUSO000
WGUS73 KICT 111336
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
831 AM CDT MON JUN 11 2007
KSC019-035-111545-
CHAUTAUQUA KS-COWLEY KS-
831 AM CDT MON JUN 11 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SOUTHEASTERN COWLEY AND CHAUTAUQUA COUNTIES...
AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THE SLOW MOVING
STORMS WERE LOCATED NEAR SEDAN...MOVING SOUTHEAST AT 10 MPH.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA THIS IS A VERY DANGEROUS SITUATION FOR LOCATIONS IN
THE PATH OF THESE SLOW MOVING THUNDERSTORMS THE CITIES IN THE PATH
OF THE SLOW MOVING THUNDERSTORMS ARE SEDAN...PERU...AND NIOTAZE.
EXCESSIVE RUNOFF FROM THE EARLY MORNING RAINFALL WILL STILL CAUSE
SOME FLOODING PROBLEMS OVER SOUTHEASTERN COWLEY COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
LAT...LON 3700 9695 3700 9596 3729 9596 3730 9651
3724 9652 3719 9694
$$
JAKUBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:13 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 11, 3:13 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 313 AM CDT MON JUN 11 2007 .DISCUSSION... FORECAST CHALLENGES CENTER AROUND PRECIPITATION CHANCES THROUGH MUCH OF THE FORECAST AND IMPACTS OF REMNANT DEBRIS ON TEMPERATURES. TODAY: 250 MB JET NOSING INTO SOUTHEAST KANSAS CAUSING THUNDERSTORMS TO CONTINUE TO GENERATE IN THAT AREA. THESE STORMS SHOULD CONTINUE THROUGH THE MORNING HOURS. OTHERWISE MOIST UNSTABLE AIR MASS IN PLACE. WITH WEAK FLOW SHOULD SEE SOME PATCHY FOG...ESPECIALLY IN CENTRAL KANSAS THIS MORNING. AS WE MOVE INTO THE AFTERNOON THINK THE THUNDERSTORM COMPLEX IN SOUTHEAST KANSAS SHOULD MOVE ON TO THE EAST AND SOUTH WITH CENTRAL KANSAS BEING DRY. DUE TO THE INSTABILITY AND SURFACE HEATING...DID PUT SMALL CHANCES OF THUNDERSTORMS IN FOR THE ENTIRE FORECAST AREA AFTER 00Z AND RAN THAT OVERNIGHT. TUESDAY THROUGH FRIDAY: TROPICAL AIR MASS WILL BE THE DOMINANT FEATURE THROUGH THIS TIME PERIOD. MODELS IN AGREEMENT WITH BRINGING AN UPPER LEVEL TROF INTO THE HIGH PLAINS BY WEDNESDAY THEN CLOSING IT OFF OVER OUR AREA BY THURSDAY. AS ONGOING FORECAST SUGGESTS THIS WILL COOL OUR TEMPERATURES. A SURFACE BOUNDARY DOES APPEAR TO MOVE INTO CENTRAL KANSAS ON WEDNESDAY AND THAT SHOULD BE OUR BEST CHANCE FOR ORGANIZED PRECIPITATION. WILL NEED TO WATCH THE DEVELOPMENT OF THIS FEATURE CLOSELY. HEAVY RAIN IS A DEFINITE POSSIBILITY AND WILL MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK. MAY NEED TO CONSIDER A WATCH IN UPCOMING FORECAST PACKAGES. WILL HAVE CHANCES FOR THUNDERSTORMS THE REMAINING DAYS BASED SOLELY ON THE UNSTABLE AIRMASS BUT THESE WILL BE MORE DIURNAL IN NATURE. SATURDAY THROUGH SUNDAY: CURRENT FORECAST IS ON TRACK WITH THE UPPER LOW DISSIPATING AS WE HEAD INTO SUNDAY AND UPPER RIDGE BUILDS. SOUTHERLY FLOW RETURNING TO THE AREA WITH WARMER TEMPERATURES ON TAP. .AVIATION... THUNDERSTORMS SHOULD CONTINUE IN SOUTHEAST KANSAS UNTIL AT LEAST EARLY AFTERNOON. ELSEWHERE...COULD SEE SOME PATCHY IFR CONDITIONS WITH STRATUS AND FOG REDUCING VISIBILITIES TO 2-4SM MAINLY NORTH OF A MEDICINE LODGE TO EMPORIA LINE. THE STRATUS AND FOG SHOULD LIFT BY 15Z. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 89 70 88 71 / 30 20 40 40 HUTCHINSON 90 71 88 70 / 20 20 40 40 NEWTON 88 70 88 70 / 30 20 40 40 ELDORADO 87 69 87 70 / 30 20 40 30 WINFIELD-KWLD 89 70 88 71 / 30 20 40 30 RUSSELL 90 71 88 68 / 10 20 40 50 GREAT BEND 90 71 88 68 / 10 20 40 50 SALINA 89 70 89 69 / 20 30 40 40 MCPHERSON 89 70 88 69 / 20 20 40 40 COFFEYVILLE 86 70 87 69 / 50 20 40 30 CHANUTE 86 69 86 70 / 60 20 40 30 IOLA 87 69 86 70 / 60 30 40 30 PARSONS-KPPF 86 70 87 70 / 60 20 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && ELDER
Hazardous weather outlook, Jun 11, 4:16 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 416 AM CDT MON JUN 11 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 416 AM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL AFFECT SOUTHEAST KANSAS THIS MORNING. REFER TO THE LATEST FLOOD WARNINGS FOR SPECIFIC DETAILS. PATCHY FOG...REDUCING VISIBILITIES TO LESS THAN 3 MILES IS POSSIBLE THIS MORNING MAINLY NORTH OF A LINE FROM MEDICINE LODGE TO NEWTON. SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE MOST LOCATIONS THIS AFTERNOON AND INTO TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FURTHER FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE BEST CHANCE FOR ORGANIZED THUNDERSTORM ACTIVITY WILL BE ON WEDNESDAY...WHERE STORMS PRODUCING HEAVY RAIN...SOME SMALL HAIL...AND STRONG WIND GUSTS ARE POSSIBLE ACROSS SOUTH CENTRAL AND CENTRAL KANSAS. METEOROLOGISTS ARE WATCHING THE EVOLUTION OF THIS SYSTEM AND A FLOOD WATCH MAY BE NEEDED IF CURRENT INDICATIONS MAINTAIN THEMSELVES. OTHERWISE...CHANCES FOR MAINLY AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL CONTINUE FROM TUESDAY INTO SATURDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ELDER
In the hours before
Special weather statement, Jun 10, 11:13 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1113 PM CDT SUN JUN 10 2007 KSZ099-110445- MONTGOMERY- 1113 PM CDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MONTGOMERY COUNTY... AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INDEPENDENCE...OR 11 MILES NORTHWEST OF COFFEYVILLE...AND MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS OF 40 TO 50 MPH MAY BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:55 AM CDT | Flash Flood Warning | ICT | Montgomery | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.